Alert archive / Montana / High Wind Watches in 2015
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jan 17, 2015, 1:43 AM MST. It took effect at Jan 18, 2015, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 1:43 AM MST (08:43 UTC)
- In effect from
- Jan 18, 2015, 2:00 AM MST
- Expired
- Jan 17, 2015, 1:44 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS75 KTFX 170843 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 143 AM MST SAT JAN 17 2015 MTZ009-010-012-044-046-048-049-172230- /O.NEW.KTFX.HW.A.0002.150118T0900Z-150119T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CONRAD... CHOTEAU...FAIRFIELD 143 AM MST SAT JAN 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE FORECAST TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT DURING THE OVERNIGHT HOURS ON SATURDAY AND SPREAD EASTWARD ACROSS THE ADJACENT PLAINS ON SUNDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CONRAD... BROWNING...MARIAS PASS...SHELBY...CUT BANK...GREAT FALLS... KINGS HILL PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
519 WWUS75 KTFX 172044 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 144 PM MST SAT JAN 17 2015 MTZ009-048-180500- /O.UPG.KTFX.HW.A.0002.150118T0900Z-150119T0300Z/ /O.NEW.KTFX.HW.W.0004.150118T0700Z-150119T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 144 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY MOUNTAIN FRONT DURING THE OVERNIGHT HOURS AND THEN CONTINUE TO REMAIN STRONG THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 75 MPH. ISOLATED GUSTS NEAR 90 MPH ARE POSSIBLE IN THE FAVORED WINDIER AREA. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR ALL HIGH PROFILE VEHICLES...INCLUDING CAMPERS AND RECREATIONAL VEHICLES. POWER OUTAGES ARE POSSIBLE. AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE...ALONG WITH REDUCED VISIBILITIES. THE WINDS ON SUNDAY ARE EXPECTED TO BE STRONGER THAN THE HIGH WIND EVENT ON THIS PAST FRIDAY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-044-046-049-180500- /O.UPG.KTFX.HW.A.0002.150118T0900Z-150119T0300Z/ /O.NEW.KTFX.HW.W.0004.150118T1000Z-150119T1200Z/ EASTERN GLACIER-CASCADE-TOOLE-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...SHELBY...CONRAD...FAIRFIELD 144 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE PLAINS OF NORTH CENTRAL MONTANA LATE TONIGHT AND THEN CONTINUE TO REMAIN STRONG THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE IN THE FAVORED WINDIER AREA. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR ALL HIGH PROFILE VEHICLES...INCLUDING CAMPERS AND RECREATIONAL VEHICLES. POWER OUTAGES ARE POSSIBLE. THE WINDS ON SUNDAY ARE EXPECTED TO BE STRONGER THAN THE HIGH WIND EVENT ON THIS PAST FRIDAY. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...CUT BANK...GREAT FALLS AND KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-045-180500- /O.NEW.KTFX.HW.W.0004.150118T1000Z-150119T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-LIBERTY- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...CHESTER 144 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 5 AM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP LATE TONIGHT AND THEN CONTINUE TO REMAIN STRONG THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH. ISOLATED GUSTS NEAR 75 MPH ARE POSSIBLE IN THE FAVORED WINDIER AREA. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR ALL HIGH PROFILE VEHICLES...INCLUDING CAMPERS AND RECREATIONAL VEHICLES. POWER OUTAGES ARE POSSIBLE. THE WINDS ON SUNDAY ARE EXPECTED TO BE STRONGER THAN THE HIGH WIND EVENT ON THIS PAST FRIDAY. * LOCATIONS AFFECTED INCLUDE: CHESTER...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-013-047-050-051-180500- /O.NEW.KTFX.HW.W.0004.150118T1500Z-150119T1200Z/ HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 144 PM MST SAT JAN 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 5 AM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE CENTRAL MONTANA ON SUNDAY MORNING AND THEN CONTINUE TO REMAIN STRONG THROUGH SUNDAY NIGHT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH. ISOLATED HIGHER GUSTS ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR ALL HIGH PROFILE VEHICLES...INCLUDING CAMPERS AND RECREATIONAL VEHICLES. POWER OUTAGES ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: STANFORD...CHINOOK...HAVRE...BIG SANDY...FORT BENTON...LEWISTOWN AND LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 16, 10:50 PM MST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 16, 10:50 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MST Fri Jan 16 2015 .UPDATE... Observations and short-term model guidance indicate that wind gusts will continue to taper this evening. Still expect wind gusts to 45 mph along the Rocky Mountain Front and gusts to 35 mph elsewhere across North-central Montana this evening. Have allowed the High Wind Warnings to expire. Radar reflectivity of ~20 dBz over our northeast counties supports scattered light rain or higher elevation snow showers as covered in the forecast. Satellite imagery shows clearing skies from the west as upper trof axis passes through central MT. Updated winds, sky, and hourly temperatures to better match observations. Nutter && .AVIATION... UPDATED 0550Z. VFR conditions will prevail at all TAF sites for the next 24 hours. Strong gusty winds will continue to dominate the area creating clear air mountain wave turbulence and gusty conditions at all TAF sites across Central and North Central Montana. Suk && .PREV DISCUSSION... /ISSUED 450 PM MST Fri Jan 16 2015/ Tonight through Sunday...Strong winds continue this afternoon along the Rocky Mountain Front and over the adjacent plains, so will leave the High Wind Warning as is for now. Winds have decreased somewhat over Norris Hill, but cannot rule out a stray strong gust over the next hour or two, so will let the Warning continue there as well. The increasing winds have also helped scour out the cold air in the Helena Valley, as they have reached 40 degrees at this time. A cold front is also just over the border in Canada at this time, and it should move south through the area this evening as the winds aloft shift more northwesterly in the wake of a disturbance. The passage of this front will help mix down strong mid level northwest winds, especially east of Interstate 15 over the plains of north central Montana. Am not expecting winds to reach High Wind criteria for any significant length of time there, so will not issue a High Wind Warning at this time, but northwest wind gusts of 45 to 55 mph are likely there this evening. Otherwise, the cold front will bring scattered showers to much of the area through the evening, but high pressure aloft will then move into the area later tonight and through the day on Saturday, bringing drier conditions and somewhat lighter winds. Temperatures will also cool closer to normal for most of the area. Another Pacific disturbance will approach the area Saturday night and move across the area on Sunday, bringing an increasing chance of precipitation and likely another round of strong southwest winds. Warm moist air just off the surface will override the cooler airmass at the surface, bringing a threat for freezing precipitation to most valleys and plains areas, mainly late Saturday night through Sunday morning. Temperatures will then warm back to around 10 degrees above normal on Sunday with the increasing winds, as precipitation decreases. Winds could approach High Wind Criteria once again during this time, so a High Wind Watch may be necessary. Coulston Sunday Night through Wednesday...Unsettled westerly flow expected over the region into next week. Continually accumulating snow will be seen along the Continental Divide with winds becoming stronger across Central Montana. Early next week, the overall pattern shifts more northwesterly, bringing cooler air and a slight chance of light snow to Central Montana. Overall precipitation chances east of the Continental Divide look light and very uncertain at the current time. Drier conditions and lighter winds are expected Wednesday as transient high pressure moves over Montana. Overall temperatures will see a little variability but remain around seasonal averages. && .PRELIMINARY POINT TEMPS/POPS... GTF 27 40 37 46 / 10 0 20 20 CTB 24 37 26 42 / 10 0 20 20 HLN 21 32 26 41 / 10 0 30 30 BZN 13 32 25 43 / 10 0 30 40 WEY 8 27 24 36 / 60 20 70 70 DLN 19 35 30 45 / 10 10 30 30 HVR 22 37 26 44 / 30 0 20 50 LWT 24 42 32 46 / 20 0 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
In the hours before
Local storm report, Jan 16, 7:44 PM MST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
744 PM MST FRI JAN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST 12 NW CORBIN 46.49N 112.25W
01/16/2015 M55 MPH LEWIS AND CLARK MT TRAINED SPOTTER
CORRECTED LOCATION TO SILVER CITY MONTANA FROM MONTANA
CITY
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
SUKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 1:44 PM MST | High Wind Warning | TFX | 45 hr |
Nearby
High Wind Watches in Montana, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.